Q. I drank povidone-iodine mouthwash by mistake. Is my health at risk?

Answered by Dr. Saravan Pramod Settipalli and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Povidone Iodine or Gastritis? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am a 22 year old. I drank Povidone-iodine germicide gargle 10 ml in the morning and 10 ml in the afternoon. Will it affect my health as I am suffering from gastritis? I am also taking other medicines for acid reflux and my other question is that I feel a burning sensation in my left leg and sometimes in my left hand. What could be causing it?


Related Questions:
I drank povidone-iodine mouthwash by mistake. Is my health at risk?
My teeth are yellow.Is scaling only a temporary process to clean the teeth?
My teeth are very yellow. How can I remove yellowness from teeth and make them white?
 

Dr. Saravan Pramod Settipalli
MBBS., MD INTERNAL MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

  • Betadine (Povidone-Iodine 10 %) has been used as an external disinfectant prior to surgery for years.
  • The active antimicrobial agent is iodine and is necessary for thyroid hormone synthesis. Excess iodine will be filtered out by the normal kidneys.
  • Povidone is a commonly used excipient which passes through the body safely. The other inactive ingredients in Betadine are not harmful.
  • Betadine has been introduced as a gargle for the treatment of a sore throat. If it is used only for gargling, it will not affect your health as it is a disinfectant.
  • But, care should be taken to prevent consuming Povidine-iodine, as it will cause as well as trigger your gastritis.
  • A burning sensation is usually due to a compression of the nerve that supplies your legs and hands. And it can be due to any disc prolapse like cervical or lumbar spine abnormalities.

Follow up with investigations if you had any.

Revert with more information to an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can antral gastritis cause hunger?
Query: Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hu...  Read Full »
Dr. Rajesh Kumar Padhan
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. For antral gastritis take tablet Pantoprazole 40 mg once daily before food for a month. It will control acidity and reflux. Excessive hunger is good for you as your weight is normal and it is also good for stomach. Just rule out diabetes by doing fasting blo...  Read Full »
 
Is my daughter's high TSH level linked to our vegan diet?
Query: Hello doctor,My family and I have gone vegan three months ago. We did blood tests this week to check if we are healthy and my three children show a low level of hematocrit count, although their RBC is within limits. My youngest (2 and a half years) has also a high TSH level (5.2 mIU/L). They are su...  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. I have gone through their reports (attachment removed to protect patient identity). Her hematocrit value is borderline low. Her Hb (hemoglobin) and RBC (red blood cells) values are within limit. So, for that, just now no active treatment is needed as it is not a clear-...  Read Full »
 
Would fundoplication help gastritis?
Query: Hello doctor, I have been struggling with pressure under my ribs and tightness in my chest for 5 years. It is on and off, but mostly it gives me a hard time to come through. I feel hard to belch often. I have taken Esomeprazole and Nexium to keep the reflux down, but the tightness and other awful ...  Read Full »
Dr. Muhammad M. Hanif Md.
Cardiologist

Answer: Hi, Welcome to icliniq.com. I have carefully worked through your health query and can well understand your issues. Yes, it seems to be due to GERD (gastroesophageal reflux disease), simply the acid reflux. It has caused damage to the esophagus and other parts of the body too. Hiatal hernia...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »